Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV and methylprednisolone use
Jan 23, 2013

Is it safe? I have been HIV+ for 21 years and take good care of myself. My CD counts have been in the 500's for a very long time and my VL undetectable until the last visit when it showed a 30. I had back surgery 9 months ago and now am experiencing a "lumbar flareup" with excruciating pain. My surgeon has prescribed celebrex, hydrocodon 5/500 and methylprednisolone 4mg. (6 day regimine) I am on Truvada, Reyataz, Norvir, citalopram and just started Pravastatin this week. My ID Dr. does not like the idea of steroids and has advised against its use. I work full time (and overtime) and would like your opinion on this short regimine of the steroid use. I need to get back to work. If this is not safe is there an alternative to methylprednisolone? Thanks for your opinion.

Response from Dr. Young

Hello and thanks for posting.

The short-term use of corticosteroids (if indicated by medical need) is very acceptable. (For example, it's actually recommended for people with severe PCP and AIDS).

I wouldn't recommend their use without a true need, but seems like "excruciating pain" from known lumbar disease more than meets this criteria.

Hope that helps and wish you well, BY



Previous
Should I start PEP treatment?
Next
Increasing cd4 count with suppressed viral load

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement